Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 12:13 PM CST for Giles County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 12:13 PM CST (18:13 UTC)
- Expired
- Mar 1, 2017, 12:34 PM CST
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
115
WUUS54 KOHX 011813
SVROHX
TNC055-011845-
/O.NEW.KOHX.SV.W.0022.170301T1813Z-170301T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1213 PM CST WED MAR 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Giles County in Middle Tennessee...
* Until 1245 PM CST
* At 1212 PM CST, a severe thunderstorm was located 8 miles south of
Pulaski, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pulaski, Ardmore, Elkton, Goodspring, Prospect and Frankewing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8712 3515 8711 3521 8683 3500 8684
3499 8695
TIME...MOT...LOC 1812Z 260DEG 50KT 3508 8699
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
079
WWUS54 KOHX 011827
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1227 PM CST WED MAR 1 2017
TNC055-011845-
/O.CON.KOHX.SV.W.0022.000000T0000Z-170301T1845Z/
Giles TN-
1227 PM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR SOUTHEASTERN GILES COUNTY...
At 1226 PM CST, a severe thunderstorm was located near Ardmore, or 14
miles southeast of Pulaski, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ardmore, Elkton and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8712 3510 8704 3515 8683 3500 8684
3499 8695
TIME...MOT...LOC 1826Z 255DEG 35KT 3504 8685
HAIL...<.75IN
WIND...60MPH
$$
10553
WWUS54 KOHX 011834
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1234 PM CST WED MAR 1 2017
TNC055-011844-
/O.CAN.KOHX.SV.W.0022.000000T0000Z-170301T1845Z/
Giles TN-
1234 PM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3500 8712 3510 8704 3515 8683 3500 8684
3499 8695
TIME...MOT...LOC 1832Z 260DEG 50KT 3506 8671
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:04 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 1, 11:04 AM CST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1104 AM CST Wed Mar 1 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Have updated the suite of forecast products to remove Houston, Stewart, and Montgomery Counties from tornado watch number 53. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Cold front has entered Middle Tennessee as a line of storms continues out ahead of the surface front. At this time, the terminal that will be most impacted is CSV, where the line of convection is just now aligned. Elsewhere, look for clouds to scatter out during the next few hours with winds diminishing after 00Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........08
Hazardous weather outlook, Mar 1, 7:55 AM CST, 4 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 755 AM CST Wed Mar 1 2017 TNZ007>011-024>034-056>066-075-077>080-093>095-021400- Robertson-Sumner-Macon-Clay-Pickett-Humphreys-Dickson-Cheatham- Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Wayne-Lawrence-Giles- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A line of showers and thunderstorms, of which some of the thunderstorms within and possible just ahead of this line could reach strong to severe thresholds, will move across Middle Tennessee this morning through the early afternoon hours. With any strong to severe thunderstorms that do occur, damaging winds will be the main concern, although large hail, the formation of a few tornadoes, and brief heavy rainfall from the stronger showers and thunderstorms resulting in localized minor flooding could also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue to be needed through the morning hours today. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down TNZ005-006-023-021400- Stewart-Montgomery-Houston- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. 31
In the hours before
Special weather statement, Mar 1, 10:18 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
1018 AM CST WED MAR 1 2017
TNZ063>065-078-080-011700-
Cannon TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
1018 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...NORTHERN
VAN BUREN...NORTHERN WARREN...WHITE AND SOUTHEASTERN CANNON COUNTIES
UNTIL 1100 AM CST...
At 1018 AM CST, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 65 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Sparta, Woodbury, Spencer, Doyle, Centertown, Virgin
Falls State Natural Area, Rock Island State Park and Fall Creek Falls
State Park.
LAT...LON 3580 8525 3580 8526 3579 8527 3578 8526
3576 8526 3568 8605 3585 8609 3606 8538
3603 8533 3603 8531 3599 8531 3599 8529
3587 8522
TIME...MOT...LOC 1618Z 258DEG 57KT 3579 8597
WhiteheadSpecial weather statement, Mar 1, 10:22 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
1022 AM CST WED MAR 1 2017
TNZ060>062-075-011700-
Rutherford TN-Bedford TN-Maury TN-Marshall TN-
1022 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...SOUTHEASTERN MAURY AND NORTHWESTERN BEDFORD COUNTIES
UNTIL 1100 AM CST...
At 1022 AM CST, Doppler radar was tracking a strong thunderstorm near
Columbia, moving east at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Mount Pleasant, Chapel Hill, Eagleville, Rover, Deason,
Culleoka, Rockvale, I-65 East Of Columbia and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3557 8715 3572 8682 3570 8677 3571 8677
3570 8674 3571 8669 3572 8670 3575 8670
3577 8666 3579 8666 3579 8661 3581 8662
3584 8656 3557 8639 3545 8710
TIME...MOT...LOC 1622Z 247DEG 50KT 3554 8708
WhiteheadLocal storm report, Mar 1, 10:57 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM HAIL 3 W CHAPEL HILL 35.63N 86.75W
03/01/2017 M1.50 INCH MARSHALL TN TWITTER
&&
EVENT NUMBER OHX1700113
BWSpecial weather statement, Mar 1, 10:59 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
1059 AM CST WED MAR 1 2017
TNZ060-061-075-094-095-011745-
Lawrence TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
1059 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
NORTHEASTERN LAWRENCE...NORTHERN GILES AND SOUTHWESTERN BEDFORD
COUNTIES UNTIL 1145 AM CST...
At 1059 AM CST, Doppler radar was tracking a strong thunderstorm near
Summertown, or 8 miles northeast of Lawrenceburg, moving east at 65
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Summertown, Cornersville, Ethridge,
Lynnville, Belfast, Culleoka and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3544 8737 3554 8657 3537 8658 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3522 8683 3521 8737
TIME...MOT...LOC 1659Z 267DEG 55KT 3536 8726
10Local storm report, Mar 1, 11:24 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM TSTM WND DMG OLD HICKORY 36.26N 86.65W
03/01/2017 DAVIDSON TN TWITTER
ROOF DAMAGE/GAS LEAK AT DUPONT MIDDLE TENNESSEE
&&
EVENT NUMBER OHX1700114
ROSESpecial weather statement, Mar 1, 11:43 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CST WED MAR 1 2017
TNZ075-077-011830-
Coffee TN-Bedford TN-
1143 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND BEDFORD COUNTIES UNTIL
1230 PM CST...
At 1142 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shelbyville, moving east at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Normandy, Hillsboro,
Raus, Summitville, Arnold AFB and Woods Reservoir.
LAT...LON 3531 8600 3534 8603 3536 8615 3534 8620
3535 8623 3534 8626 3536 8625 3537 8628
3538 8625 3539 8628 3541 8625 3541 8626
3535 8637 3536 8660 3538 8662 3554 8666
3561 8597 3531 8596
TIME...MOT...LOC 1742Z 269DEG 49KT 3545 8656
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:02 PM CST | Tornado Warning | OHX | Stewart | 23 min |
| Mar 1, 5:27 AM CST | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Mar 1, 5:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 36 min |
| Mar 1, 6:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 41 min |
| Mar 1, 6:24 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 3 more | 36 min |
| Mar 1, 6:26 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more | 35 min |
| Mar 1, 7:03 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Mar 1, 7:26 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 34 min |
| Mar 1, 7:28 AM CST | Tornado Warning | OHX | Smith, Wilson | 32 min |
| Mar 1, 7:49 AM CST | Tornado Warning | OHX | Clay, Macon | 26 min |
| Mar 1, 7:52 AM CST | Tornado Warning | OHX | DeKalb, Putnam, Smith | 23 min |
| Mar 1, 7:58 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Overton and 5 more | 32 min |
| Mar 1, 8:12 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Mar 1, 8:17 AM CST | Special Weather Statement | OHX | Lewis | 28 min |
| Mar 1, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 25 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 36 min |
| Mar 1, 8:45 AM CST | Special Weather Statement | OHX | Lewis | 45 min |
| Mar 1, 9:42 AM CST | Special Weather Statement | OHX | Hickman, Lewis | 33 min |
| Mar 1, 9:46 AM CST | Special Weather Statement | OHX | Cannon, Rutherford | 44 min |
| Mar 1, 9:57 AM CST | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 1, 10:18 AM CST | Special Weather Statement | OHX | Cannon, White | 42 min |
| Mar 1, 10:18 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Mar 1, 10:22 AM CST | Special Weather Statement | OHX | Marshall | 38 min |
| Mar 1, 10:35 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 1, 10:59 AM CST | Special Weather Statement | OHX | Marshall | 46 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 1, 11:27 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 48 min |
| Mar 1, 11:43 AM CST | Special Weather Statement | OHX | Bedford, Coffee | 47 min |
| Mar 1, 12:18 PM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Mar 1, 12:42 PM CST | Special Weather Statement | OHX | Grundy | 33 min |
| Mar 1, 12:46 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.